I'm now day 18 off norcos! yay! :) Problem is that I think xanax is making me MORE tired and possibly depressed? I don't want to do ANYthing... been taking about 1mg-1.5mgs a day. I know I need to get off of it anyway.. since it is also addictive. Just curious if anyone else had noticed it making them extra tired OR depressed? Haven't taken it since last night at 8pm and so far this morning I feel better...not worse?!?! I just think its weird, with all the things I've read about xanax. Maybe I just don't have any anxiety today? hope everyone else is well!!!!! :)
I was put on xanax about 6 years ago for anxiety and wound up in the hospital. It made me extremley depressed. I don't know if it was just the med. or contributing factors plus the med but god I wanted to die. As soon as I stopped taking it for a few days I felt better. I hope you start feeling better soon.
interesting... I think it was helping me during the first month of tapering and then during cold turkey... I don't think its helping anymore.. I think the anxiety I have is just because I've been off pain pills for almost 3 weeks. why did you have to go to the hospital?
The xanax made me more depressed then what I was and I was talking about killing myself. stupid I know. I was on a low dose like .5 2 times a day but it just had that effect on me. I had other things going on that probably helped those thoughts along..but I hadn't had those thoughts until I started the xanax. I won't touch benzo's now they scare the hell out of me.
I'm glad you're ok :):) and thanks, I should be happy to be off norco, not depressed because of the xanax! I haven't taken it in 14 hours and I feel better...not worse! guess I should just go with it! ttys!
If you can go without it even for 24 hours I would definately try it!! As soon as I stopped taking the xanax (last week) I feel sooo much better!! I have much more energy, and the crazy thing is, I am not anxious anymore! The first day or so is hard- I got a couple panic attacks- but then nothing! I think for me, the xanax was making my anxiety worse
I think you're onto something there, i think it might be making it worse for me too!! I haven't been panicking today at all thus far.. weird! I really think I need to go back to work, I go back on thurs. I'm bored and I think thats been making things worse for me too! I'm going to go without it today and see how it goes :) xo
I try to stay away from benzos for that reason..i like energy amd xanax and benzos zap my energy away from me..i did use valium for detox and lately for tmj..2 mg..not much to worry about and it did help but i didnt take many...no liking for them unles i am super stressed...i do believe they make u fatgues and could addto depression but post detox u r gonna have some depression...r u taking the aminos for moods like tyrosine etc? r u exercising.....if u use the xanax for sleep..maybe start cutting back a bit every few nights and then dump em.....too many problems they can cause and why chance it..
one of the side effects to benzos listed is depression...i hate them and am on a VERY low dose, xanax is one of the stronger benzos also...
but if you have been on them a long time, please taper off them slowly, abruptly stopping them can be dangerous..just be careful...
also maybe just cut your dose back and see if that helps, if it does keep cutting back...
but do speak to your doctor also though.
I agree with all the above posters..I think xanax is another way over used med..I have taken it for many years. It's kinda like ritilin..(not in use..just an exa.) if the person taking it doesn't really need to than that drug works the opposite..generally if you take xanax and you really don't have an anxiety disorder than it does make you tired etc..At least your not taking a super high dose. Cut it back how I told you before..you really shouldn't just stop cold..
I used to have anxiety attacks years ago. I was put on a aa pill. Then I just got tired of being tired, So I stopped taking them and I took on this remedy.
What helped me was accepting the anxiety attacks and telling myself "it is only an illusion", over and over. "its not real because there is nothing happening around me to cause it. I'm not getting car jacked or chased plus I wont die from this anxiety attack", fiinally it would pass; slowly but surely the anxiety attacks went away. It might not work for everyone, but its worth a try, my therapist gave me that idea. If I would be driving i would pull over blow in a bag when it would pass I would continue driving. I would stop because I would get so dizzy.
thanks! My fiance keeps telling me its all in my head... I know its not ALL in my head, I did just get off hydros 18 days ago. gotta keep that in mind too! I'm definitely going to try breathing exercises and possibly meditation too.. I've always been kinda high strung naturally. thanks again!
It's not in your head and most of it is a part of the w/d. Actually xanax was originally formulated as an anti-depressant and an anti-anxiety medication. To get it through the FDA they dropped the anti-depressant filing.
I was on xanax for 20 years. I was only tired when I was taking more then I should have been.
You are 18 days clean that alone isn't enough time to get over the mental anguish the narco's played on your mind. Depression , or feeling down I am sure is normal.
Congratulations on 18 days clean. Don't be so hard on yourself. Give youself some time.
When ever I told my dr I was feeling tired he'd cut me back a mg. Maybe you don't even need them and that is why you feel this way.
I use to think xanax saved my life but I now see what a cloud I lived in for 20 years.
I am on suboxine now so I only take 2mg valium for anxiety. That small amount actually helps me.
good luck to you
I'm going to the doctor today because I am shaking like crazy. I feel like my insides are vibrating. THe feeling alone makes me anxious. I have self prescribed .25 mg of xanax a night to help me fall asleep. I have done this for years. Rarely I would take another one durring the day or 2 at night. I noticed myself getting depressed and no energy so I stopped taking it. Last night was very very dificult. I considered going to the emergency room. Could this be withdrawl from the xanax? even if i was only on .25mg per day?
I use to use xanax when I ran out of norcs, to ease the WD's. to me it was a knock out drug, so I atleast could get some sleep. but I noticed it soon became another monkey on my back. luckily I could no longer get them, and was stuck with just norcs, and forced to go CT every now and then. then came methadone,which I thought was the way to go..............that turned into another monkey,even worse. an opioid is an oipiod(sub,metha) I was merely replacing one with the other...sometimes mixing them too.
xanax is not the way to go,from what I have learned over the years, nor are the other replacement drugs.
Hi and welcome to the forum!
Xanax is a benzo and MUST always be tapered off very slowly.
NEVER go CT on benzos.
What you describe sounds like you've been building tolerance, which means that you're gonna have to take more for the same effect.
The "vibrating" stuff is just hyper sensitivity. Talk to your dr about it but know that Xanax is a very addictive medication and after a while it brings a big dark cloud over your life. I used to call it "being in the hole" like there nowhere you can go to have a lil light.
You might wanna consider quitting it, just an idea...
Best of luck to you. Keep posting.
AW, lol a little sad to read this post..I was actually clean when I wrote it & it was last posted on only 9 days ago!! I'll be there again REAL soon~and thankfully I don't have the horrible Xanax worry anymore!!! Got off that at least about 6 months ago!!
Xanax slows the chemicals in the brain that causes anxiety. As my tolerance to the medication increased so did my dosages. I became depressed. I was in denial because I enjoyed the addictive effects I was getting from them. I also used them to fall asleep at night. In retrospect I know my depression was caused by the drug slowing up my natural brain functions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.